Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 78, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 9:47 PM CDT for Benton County, Linn County, Iowa. It was in force for 43 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 9:47 PM CDT (02:47 UTC)
- Expired
- Jun 16, 2014, 10:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:48 PM CDT | TSTM WND GST 62 | Van Horne, IA | |
| Jun 16, 9:53 PM CDT | TSTM WND DMG | 1 W Van Horne, IA | TREES AND POWER POLES DOWN 1 TO 2 MILES WEST. |
| Jun 16, 9:59 PM CDT | TSTM WND GST 60 | 1 Nw Van Horne, IA | |
| Jun 16, 10:10 PM CDT | TSTM WND DMG | Ese Cedar Rapids, IA | LARGE TREE FELL ON RIVER GAUGE SITE ON THE CEDAR RIVER IN TOWN...TIME ESTIMATED. ALSO REPORTED BY CITY EMPLOYEE...DELAYED REPORT. |
| Jun 16, 10:20 PM CDT | TSTM WND GST 72 | 1 N Fairfax, IA | 80TH STREET AND HIGHWAY 30 NORTH OF FAIRFAX VIA FIRE DEPT RELAYED BY EMERGENCY MANAGER. |
| Jun 16, 10:26 PM CDT | TSTM WND GST 60 | Cedar Rapids, IA | NEAR I380 AND 100. HEAVY RAIN |
| Jun 16, 10:28 PM CDT | TSTM WND DMG | 2 W Cedar Rapids, IA | EXTENSIVE TREE DAMAGE FROM INTERSECTION OF JOHNSON AND EDGEWOOD TO 6TH ST AND WILSON. SEVERAL FULL GROWN TREES SNAPPED OFF BY THE BASE OF THE TREE. ALSO DAMAGE NEAR CLEVELAND ELEMENTARY SCHOOL. TIME ESTIMATED FROM RADAR. |
| Jun 16, 10:28 PM CDT | TSTM WND DMG | 2 W Cedar Rapids, IA | TREE DAMAGE SEEN ON 29TH AND 30TH ST. SEVERAL SIZES OF TREE WITH LARGEST UPROOTED AND ON THE GROUND ON 29TH...TIME ESTIMATED FROM RADAR. |
| Jun 16, 10:28 PM CDT | TSTM WND GST 60 | Cedar Rapids, IA | NEAR I380 AND 100. HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
341
WUUS53 KDVN 170247
SVRDVN
IAC011-113-170330-
/O.NEW.KDVN.SV.W.0078.140617T0247Z-140617T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
LINN COUNTY IN EAST CENTRAL IOWA...
* UNTIL 1030 PM CDT
* AT 942 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VAN HORNE...
AND MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS IN KEYSTONE.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...BLAIRSTOWN...NEWHALL...URBANA...SHELLSBURG...
NORWAY...WALKER...ATKINS...CENTER POINT...PALO...WALFORD...TROY
MILLS...FAIRFAX...TODDVILLE...HIAWATHA...ROBINS...ALBURNETT...
PARIS...MARION AND BERTRAM.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 47.
OTHER LOCATIONS AFFECTED INCLUDE PLEASANT CREEK STATE RECREATION
AREA...BENTON COUNTY FAIRGROUNDS...LINN COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION...PINICON RIDGE COUNTY PARK...WAKPICADA
COUNTY PARK...SQUAW CREEK PARK...WILD CAT BLUFF RECREATION AREA...
HANNEN LAKE PARK...BUFFALO CREEK COUNTY PARK...MORGAN CREEK PARK...
BENTON CITY-FRY ACCESS AND HOEFLE-DULIN AREA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4229 9192 4230 9136 4186 9155 4186 9230
4190 9231
TIME...MOT...LOC 0247Z 282DEG 27KT 4204 9206
HAIL...<.75IN
WIND...70MPH
$$
ERVIN3 follow-up statements
777
WWUS53 KDVN 170302
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT MON JUN 16 2014
IAC011-113-170330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-140617T0330Z/
LINN IA-BENTON IA-
1002 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BENTON AND LINN COUNTIES UNTIL 1030 PM CDT...
AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWHALL...AND
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...URBANA...SHELLSBURG...ATKINS...WALFORD...PALO...
WALKER...CENTER POINT...FAIRFAX...TODDVILLE...TROY MILLS...
HIAWATHA...ROBINS...MARION...BERTRAM...ALBURNETT...WHITTIER...ELY...
WAUBEEK AND CENTRAL CITY.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 47.
OTHER LOCATIONS AFFECTED INCLUDE PLEASANT CREEK STATE RECREATION
AREA...BENTON COUNTY FAIRGROUNDS...LINN COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION...PINICON RIDGE COUNTY PARK...WAKPICADA
COUNTY PARK...SQUAW CREEK PARK...WILD CAT BLUFF RECREATION AREA...
HANNEN LAKE PARK...BUFFALO CREEK COUNTY PARK...MORGAN CREEK PARK...
BENTON CITY-FRY ACCESS AND HOEFLE-DULIN AREA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4229 9192 4230 9136 4186 9155 4186 9230
4190 9231
TIME...MOT...LOC 0302Z 270DEG 27KT 4204 9191
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ERVIN457
WWUS53 KDVN 170311
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 PM CDT MON JUN 16 2014
IAC011-113-170330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-140617T0330Z/
LINN IA-BENTON IA-
1011 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BENTON
AND LINN COUNTIES UNTIL 1030 PM CDT...
AT 1010 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALO...AND
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...PALO...WALKER...FAIRFAX...CENTER POINT...TODDVILLE...
HIAWATHA...TROY MILLS...ROBINS...MARION...BERTRAM...ALBURNETT...
WHITTIER...ELY...WAUBEEK...CENTRAL CITY...PARIS...PRAIRIEBURG...
COGGON AND CEDAR RAPIDS MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 46.
OTHER LOCATIONS AFFECTED INCLUDE PLEASANT CREEK STATE RECREATION
AREA...LINN COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...
PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY PARK...SQUAW CREEK
PARK...WILD CAT BLUFF RECREATION AREA...HANNEN LAKE PARK...BUFFALO
CREEK COUNTY PARK...MORGAN CREEK PARK AND BENTON CITY-FRY ACCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4212 9198 4229 9192 4230 9136 4186 9155
4187 9229
TIME...MOT...LOC 0311Z 270DEG 27KT 4204 9182
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ERVIN934
WWUS53 KDVN 170317
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 PM CDT MON JUN 16 2014
IAC011-113-170330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-140617T0330Z/
LINN IA-BENTON IA-
1017 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BENTON
AND LINN COUNTIES UNTIL 1030 PM CDT...
AT 1014 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALO...AND
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...TODDVILLE...HIAWATHA...TROY MILLS...ROBINS...MARION...
BERTRAM...ALBURNETT...WHITTIER...ELY...WAUBEEK...CENTRAL CITY...
PARIS...PRAIRIEBURG...COGGON...CEDAR RAPIDS MUNICIPAL AIRPORT...
MIDWAY...LAFAYETTE AND MARION AIRPORT.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 46.
OTHER LOCATIONS AFFECTED INCLUDE PLEASANT CREEK STATE RECREATION
AREA...LINN COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...
PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY PARK...SQUAW CREEK
PARK...WILD CAT BLUFF RECREATION AREA...BUFFALO CREEK COUNTY PARK...
MORGAN CREEK PARK AND BENTON CITY-FRY ACCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4187 9208 4212 9198 4229 9192 4230 9136
4186 9155
TIME...MOT...LOC 0317Z 270DEG 27KT 4204 9176
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:26 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 16, 6:26 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 626 PM CDT MON JUN 16 2014 .UPDATE... ISSUED AT 548 PM CDT MON JUN 16 2014 WARM FRONT CONTINUES TO SHIFT INTO OUR NORTHERN CWA WITH CAPPING TO THE SOUTH. HAVE UPDATED THE GRIDS TO CANCEL THE SEVERE THUNDERSTORM WATCH FOR LOCATIONS SOUTH OF HIGHWAY 30. LOOKS LIKE A LULL FOR SEVERAL HOURS AND THEN AWAIT THE ARRIVAL OF MCS COMING OUT OF NW IA. THIS SHOULD IMPACT OUR NORTHERN CWA LATER THIS EVENING AND INTO THE OVERNIGHT HOURS...THEREFORE THE WATCH WILL REMAIN IN PLACE. && .SYNOPSIS... ISSUED AT 405 PM CDT MON JUN 16 2014 WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING IN FAR NW IA/SW MN/NE NEB. A STRENGTHENING LOW LEVEL JET WAS POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 FORECAST FOCUS ON SEVERE WEATHER THIS EVENING. LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO 80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD ROAR ACROSS OUR NORTHERN HALF OF THE CWA. TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND 100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 DEEP TROUGH IN THE WEST WILL GRADUALLY LIFT TO THE UPPER MIDWEST BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND. THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100. THEREAFTER READINGS SHOULD REMAIN IN THE 80S. EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 622 PM CDT MON JUN 16 2014 EVENING STORMS ALONG A WARM FRONT HAVE DIED AS WARM AIR ALOFT ARRIVED AHEAD OF A STRONG LINE OF STORMS TO THE NORTHWEST. THE EVENING WILL BE MAINLY WINDY AND VFR AS WE WAIT FOR THESE SEVERE STORMS TO ARRIVE. THEY ARE LIKELY TO IMPACT LOCATIONS NORTH OF INTERSTATE 80 OVERNIGHT AND EARLY TUESDAY MORNING...AND STRONG STORMS ARE INCLUDED IN THE CID AND DBQ TAF FOR THIS...A VCTS IS INCLUDED AT MLI AS WE ARE LESS CONFIDENT OF OCCURRENCE THERE. OTHERWISE...SOME EARLY MORNING MVFR FOG IS LIKELY IN A MOIST ATMOSPHERE...WITH ANOTHER VFR DAY EXPECTED TUESDAY AFTER STORMS CLEAR OUT. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...HAASE AVIATION...ERVIN
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CDT MON JUN 16 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1205 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING DUE TO INTENSE RAINFALL RATES. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF EASTERN IOWA NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH SUNDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY THREATS APPEAR TO BE HIGH WINDS AND HAIL. AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. 05/SHEETS/08
In the hours before
Local storm report, Jun 16, 7:21 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG MARTELLE 42.02N 91.36W
06/16/2014 JONES IA TRAINED SPOTTER
PATH FROM 1 WEST OF MARTELLE TO 2 EAST WIND DAMAGE TO
MOSTLY TREES OF 6 TO 12 INCH DIAMETER. ONE TREE WAS 3FT.
2 EAST OF MARTELLE AN OLD BARN AND SILO BLOWN DOWN.
DELAYED REPORT.
&&
TEOLocal storm report, Jun 16, 9:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 1 NE HAZLETON 42.63N 91.89W
06/16/2014 M0.25 INCH BUCHANAN IA TRAINED SPOTTER
VERY HEAVY RAIN.
&&
TEOLocal storm report, Jun 16, 9:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TORNADO N WINTHROP 42.47N 91.73W
06/16/2014 BUCHANAN IA EMERGENCY MNGR
160TH AND 187TH.
&&
TEOLocal storm report, Jun 16, 9:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TORNADO N WINTHROP 42.47N 91.73W
06/16/2014 BUCHANAN IA EMERGENCY MNGR
160TH AND 187TH.
&&
TEOLocal storm report, Jun 16, 9:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM FUNNEL CLOUD E DUNDEE 42.58N 91.55W
06/16/2014 DELAWARE IA EMERGENCY MNGR
EAST OF DUNDEE. PEA SIZE HAIL WITH HEAVY RAIN.
&&
TEOLocal storm report, Jun 16, 9:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST 1 N KEYSTONE 42.01N 92.20W
06/16/2014 E70.00 MPH BENTON IA EMERGENCY MNGR
ESTIMATED AT LEAST 70 MPH FROM KEYSTONE FIRE DEPARTMENT.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:21 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware | 54 min |
| Jun 16, 8:35 PM CDT | Tornado Warning | DVN | Buchanan | 40 min |
| Jun 16, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 61 min |
| Jun 16, 9:32 PM CDT | Tornado Warning | DVN | Delaware | 28 min |
| Jun 16, 9:42 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 63 min |
| Jun 16, 10:02 PM CDT | Tornado Warning | DVN | Benton, Linn | 28 min |
| Jun 16, 10:13 PM CDT | Tornado Warning | DVN | Benton, Linn | 32 min |
| Jun 16, 10:27 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 63 min |
| Jun 17, 2:18 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more | 59 min |
| Jun 17, 2:33 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 27 min |
| Jun 17, 3:02 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more | 58 min |
| Jun 17, 3:23 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more | 52 min |
| Jun 17, 3:28 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 32 min |
| Jun 17, 3:36 AM CDT | Tornado Warning | DVN | Scott | 24 min |
| Jun 17, 4:02 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 43 min |
| Jun 17, 3:00 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.